Skip to main content

Ask the Allergist

Ask the Allergist

What can I do about night time wheezing?

Title Image
Question
I use a low dose combination COPD/asthma medicine. I wheeze a lot, but typically only at night. I feel like there are a lot of side effects with this medicine. Is there an alternative I can take to help?
Answer

This would depend on the side effects. They may be related to the mechanisms of one of the two drugs in in the medicine you are taking, or related to the dry powder form of the medicine. Combination medications include an inhaled corticosteroid and a long-acting bronchodilator. There are several other drugs in this category. They can be dry powder or aerosol. I recommend discussing a switch with your doctor after you review your side effects with them.

Categories
Asthma, Treatment
Answered by

Douglas T. Johnston, DO, FAAAAI, FACAAI, is an allergist/clinical immunologist at Carolina Asthma & Allergy Center in Charlotte, North Carolina, and Assistant Professor at Edward Via School of Osteopathic Medicine in Spartanburg, South Carolina. He is a fellow of the American College of Allergy, Asthma, and Immunology (ACAAI) and the American Academy of Allergy, Asthma, and Immunology (AAAAI). He has lectured at national and international medical conferences and has publications in several medical journals, including “Clinical Immunology,” “World Allergy Organization Journal,” “Journal of Allergy, Asthma, and Immunology,” “The Journal of the American Medical Association,” and the “New England Journal of Medicine.”

Reviewed and Answered

Add Comment

Comments (0)

×
×
×
×
Link copied to your clipboard.
×